Ask a doctor

Can Botox Effect the Heart?

Can botox effect the heart?

Doctor Answers (19)

Botox has no effect on the heart

+1

Botox stays locally unless it is inadvertently injected into the bloodstream, in which case it will paralyze the diaphragm and stop breathing (respiration) .. this is a very unlikely event in experienced hands.


Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Can Botox Affect the Heart?

+1

Properly used Botox is only absorbed by the muscles it’s injected in to and is used in small doses in the facial muscles to create a more relaxed and rejuvenated look. It doesn't migrate and therefore has no affect on the heart. “Dr. D”

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
4.5 out of 5 stars 56 reviews

No systemic effects with cosmetic doses of Botox

+1

The doses used for cosmetic Botox are tiny and affect only the muscles that are injected. No cases of affects on the heart or any other organs have been documented with Botox Cosmetic.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 28 reviews

You might also like...

Botox Affecting The Heart?

+1

    Botox should not have any effect on the heart.  Even with massive production of botulinum toxin characteristic of botulism it is the respiratory failure that is a problem, not cardiovascular.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

Botox for cosmetic purposes does not affect heart function

+1

Botox, when used in the proper doses for cosmetic purposes, to relax facial muscles and reduce facial wrinkles, has no adverse affect on the heart.  Best wishes. 

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 20 reviews

Botox and the heart

+1

When Botox is injected in small doses to soften facial wrinkles, it is not systemically absorbed and should have no affect on the cardiovascular system.  Product diffusion does become an issue if it Botox is improperly diluted or injected as muscles adjacent to the site of injection can be unintentionally affected.  This is why it is important to have your practitioner be experienced with Botox injections and knowledgeable about facial anatomy.

Joseph Sobanko, MD
Philadelphia Dermatologic Surgeon

Localized effect of Botox

+1

Botox injected into the facial musculature for cosmetic purposes will not have any effect on the heart.  It is injected directly into the muscle, and while it will diffuse within the muscle to a certain extent, it will not reach the heart.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

Can Botox affect the heart

+1

Thank you for your question. The amount of Botox that we use for cosmetic indications stays localized to the muscles that we inject it in. It requires a very small amount to relax the muscles that we are treating and get the results that we are looking for. At the low doses that we use, it will not travel to or affect the heart.

Jeff Rockmore 

Jeffrey Rockmore, MD
Albany Plastic Surgeon
5.0 out of 5 stars 30 reviews

Botox will stay localized to the area it is injected

+1

Botox stays localized to the area it is injected and will not spread to any other areas of the body. Be sure to choose a specialist to perform your injections. Preferably a board certified plastic surgeon, facial plastic surgeon, or dermatologist. I hope this helps, and best of luck to you. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Can Botax effect the heart?

+1

Botax, Dysport and other botax-like injectable medicines are injected into the muscles of annimations ( facial muscles). If injected skillfully into the muscles would not have any systemic effects. Iam not aware of any paradoxical effects on the heart. 

Fereydoon S. Mahjouri, MD
Minneapolis Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.